Problems with a Klonopin High

Problems with a Klonopin High

An unfortunate misconception, due in part to its’ medical use, is that Klonopin is “safe.” Klonopin indeed helps many patients, but it is also capable of causing dependence. Like most drugs that affect the brain, Klonopin carries powerful withdrawal symptoms, and thus the desire to use is high. It is important to be knowledgeable of the dangers of all drugs, but even more so with prescription drugs such as Klonopin.

Buying cocaine off of the street is certainly not as rare as would be desired, but the use of drugs such as cocaine and heroin is usually the result of the conscious desire for a high. Klonopin is not forced upon any individual, and each decision to use it is the responsibility of the user; but, unlike illegal narcotics, Klonopin may be taken in a circumstance of risk ignorance. For those who are aware of the addictive nature of Klonopin and those who are not, understanding the risks and consequences is beneficial.

Causes of Klonopin Addiction

Klonopin is used as a muscle relaxant, anticonvulsant, and sleep inducer. A tolerance is developed to the intended effects of Klonopin. Resulting from the buildup of tolerance is a resurrection of problems which the drug was combating. The existence of an increasing tolerance inspires the need for higher and higher dosages of the drug and longer than intended use. It is the use of Klonopin at higher doses and for long periods of time which leads to an addiction.

Signs and Symptoms of Klonopin Dependence and Withdrawal

The following signs and symptoms may indicate Klonopin dependence:

  • You feel as though you cannot deal with stress without the drug
  • You have failed in your attempts to use Klonopin less/not at all
  • You experience powerful withdrawals and cravings after using and you rely upon Klonopin to defeat these symptoms
  • Anxiety
  • Tremors and shakiness
  • Frequent sleep disturbances
  • Muscle and joint pains
  • Sensitive touch or pain tolerance
  • Headache
  • Depression
  • Depersonalization
  • Hallucinations
  • Twitches
  • Psychosis
  • Epileptic fits
  • Physically self-abusive behaviors and suicidal thoughts

Klonopin Addiction Help

The symptoms of Klonopin use and withdrawal are real and dangerous. If used inappropriately, Klonopin can cause long-term brain damage. It is on the stronger end of the benzodiazepine spectrum and can lead to an addiction within weeks. While some try, substituting similar drugs will not alleviate withdrawal symptoms. To treat and cope with Klonopin’s withdrawal symptoms, and to eventually detoxify, professional treatment is advised.

If you or someone that you know is addicted to Klonopin, please call our 24 hour, toll-free helpline. The phones are staffed by professionals who can answer your questions and guide you towards an appropriate program.